Home > Research > Publications & Outputs > Topology change and the propagation of massless...
View graph of relations

Topology change and the propagation of massless fields

Research output: Contribution to journalJournal article


<mark>Journal publication date</mark>07/1995
<mark>Journal</mark>Journal of Mathematical Physics
Issue number7
Number of pages24
Pages (from-to)3353-3376
<mark>Original language</mark>English


The massless wave equation on a class of two-dimensional manifolds consisting of an arbitrary number of topological cylinders connected to one or more topological spheres are analyzed herein. Such manifolds are endowed with a degenerate (non-globally hyperbolic) metric. Attention is drawn to the topological constraints on solutions describing monochromatic modes on both compact and noncompact manifolds. Energy and momentum currents are constructed and a new global sum rule discussed. The results offer a rigorous background for the formulation of a field theory of topologically induced particle production.